Alert archive / California / High Wind Warnings in 2023

High Wind Warning 9, NWS Hanford, CA

March 20, 20234 counties in California

NWS Hanford, CA issued this high wind warning at Mar 20, 2023, 1:34 PM PDT for 4 counties in California. It took effect at Mar 21, 2023, 5:00 AM PDT. It was in force for 16 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 20, 2023, 1:34 PM PDT (20:34 UTC)
In effect from
Mar 21, 2023, 5:00 AM PDT
Expired
Mar 21, 2023, 9:00 PM PDT
In force
16 hr
Issued by
NWS Hanford, CA

Counties Fresno County, CA, Kern County, CA, Kings County, CA, Merced County, CA

The radar

The San Joaquin Valley radar (KHNX), 9 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 7:00 AM PDTHEAVY RAIN 0.45Lemoore, CA
Mar 21, 7:40 AM PDTNON-TSTM WND GST 622 Ne Lebec, CAMESONET STATION PG649 BEARTRAP ROAD.
Mar 21, 7:40 AM PDTNON-TSTM WND GST 721 Ne Lebec, CAMESONET STATION 416PG TEJON OVERLOOK.
Mar 21, 8:00 AM PDTNON-TSTM WND GST 6511 Sw Keene, CAMESONET STATION SE118 BEAR VALLEY SPRINGS (SCE).
Mar 21, 8:40 AM PDTNON-TSTM WND GST 635 Sw Tehachapi, CAMESONET STATION SE300 PIGEON SPRING (SCE).
Mar 21, 9:00 AM PDTNON-TSTM WND GST 642 Ne Lebec, CAMESONET STATION PG649 BEARTRAP ROAD.
Mar 21, 10:00 AM PDTNON-TSTM WND GST 6915 Wnw Pine Mountain Cl, CAMESONET STATION PG632 PELATO PEAK.
Mar 21, 10:20 AM PDTNON-TSTM WND GST 6013 Ssw Blackwells Corne, CAMESONET STATION PG907 LAS YEGUAS.
Mar 21, 11:30 AM PDTNON-TSTM WND GST 715 Ese Arvin, CAMESONET STATION 580SE SCE TEJON HILLS.
Mar 21, 11:50 AM PDTNON-TSTM WND GST 6511 Nnw Coalinga, CAMESONET STATION PG684 JOAQUIN RIDGE (PGE).
Mar 21, 11:50 AM PDTNON-TSTM WND GST 7212 Nnw Squaw Valley, CAMESONET STATION PG953 PINE FLAT LAKE OVERLOOK.
Mar 21, 11:53 AM PDTNON-TSTM WND GST 607 Sse Shaver Lake, CAMESONET STATION FSBC1 SNF06 PORTABLE.
Mar 21, 1:20 PM PDTNON-TSTM WND GST 639 Wnw Coalinga, CAMESONET STATION LDEC1 ALCALDE.
Mar 21, 1:27 PM PDTNON-TSTM WND GST 6119 Ssw Dos Palos, CAMESONET STATION PCEC1 PANOCHE ROAD.
Mar 21, 2:25 PM PDTNON-TSTM WND GST 581 S Red Rock Canyon, CAMESONET STATION AU205 JAWBONE STATION.
Mar 21, 3:00 PM PDTNON-TSTM WND DMG4 Ese Fresno, CAKSEE24/CBS47 REPORTED A DOWNED TREE AT STATION.
Mar 21, 3:17 PM PDTTSTM WND DMGFresno, CASEVERAL REPORTED TREES AND POWER LINES DOWN IN THE CITY OF FRESNO BETWEEN NOON AND 3:30 PM.
Mar 21, 3:17 PM PDTNON-TSTM WND DMGFresno, CACORRECTS PREVIOUS TSTM WND DMG REPORT FROM FRESNO. SEVERAL REPORTED TREES AND POWER LINES DOWN IN THE CITY OF FRESNO BETWEEN NOON AND 3:30 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2023-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2023-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WWUS76 KHNX 202034
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
134 PM PDT Mon Mar 20 2023

CAZ300-308-313-334>336-210500-
/O.NEW.KHNX.HW.W.0009.230321T1200Z-230322T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of San Luis Reservoir, Blackwells Corner, 
McKittrick, Taft, Tehachapi, Grapevine, Lebec, and Frazier Park
134 PM PDT Mon Mar 20 2023

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY...

* WHAT...South to southeast winds 30 to 40 mph with gusts up to 
  70 mph expected.

* WHERE...West Side Mountains north of 198, West Side Mountains 
  South of 198, Buena Vista, Tehachapi, Grapevine and Frazier 
  Mountain Communities.

* WHEN...From 5 AM to 9 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ301>307-309>312-314>317-319-321-332-333-210500-
/O.NEW.KHNX.WI.Y.0020.230321T1200Z-230322T0400Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada -
Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-
Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville -
Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Mariposa Madera Foothills-Fresno-
Tulare Foothills-South End Sierra Foothills-Kern River Valley-
Piute Walker Basin-
Including the cities of Los Banos, Merced, Madera, Atwater, 
Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, 
Lemoore Station, Five Points, Kettleman City, Selma, Sanger, 
Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, 
Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, 
Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, 
Lamont, Arvin, El Portal, Mariposa, Millerton Lake, 
Lake Isabella, and Kernville
134 PM PDT Mon Mar 20 2023

...WIND ADVISORY IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY...

* WHAT...South to southeast winds 20 to 30 mph with gusts to 45 
  mph expected.

* WHERE...Much of the San Joaquin Valley and Sierra Nevada
  foothills, and portions of the Kern County mountains north of
  Tehachapi.

* WHEN...From 5 AM to 9 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ337>339-210500-
/O.NEW.KHNX.WI.Y.0020.230321T1800Z-230322T1200Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
134 PM PDT Mon Mar 20 2023

...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...From 11 AM Tuesday to 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
4 follow-up statements
906 
WWUS76 KHNX 210434
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
934 PM PDT Mon Mar 20 2023

CAZ300-308-313-334>336-211245-
/O.CON.KHNX.HW.W.0009.230321T1200Z-230322T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of San Luis Reservoir, Blackwells Corner, 
McKittrick, Taft, Tehachapi, Grapevine, Lebec, and Frazier Park
934 PM PDT Mon Mar 20 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 9 PM PDT
TUESDAY...

* WHAT...South to southeast winds 30 to 40 mph with gusts up to 
  70 mph expected.

* WHERE...West Side Mountains north of 198, West Side Mountains 
  South of 198, Buena Vista, Tehachapi, Grapevine and Frazier 
  Mountain Communities.

* WHEN...From 5 AM to 9 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ301>307-309>312-314>317-319-321-332-333-211245-
/O.CON.KHNX.WI.Y.0020.230321T1200Z-230322T0400Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada -
Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-
Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville -
Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Mariposa Madera Foothills-Fresno-
Tulare Foothills-South End Sierra Foothills-Kern River Valley-
Piute Walker Basin-
Including the cities of Los Banos, Merced, Madera, Atwater, 
Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, 
Lemoore Station, Five Points, Kettleman City, Selma, Sanger, 
Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, 
Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, 
Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, 
Lamont, Arvin, El Portal, Mariposa, Millerton Lake, 
Lake Isabella, and Kernville
934 PM PDT Mon Mar 20 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 PM PDT
TUESDAY...

* WHAT...South to southeast winds 20 to 30 mph with gusts to 45 
  mph expected.

* WHERE...Much of the San Joaquin Valley and Sierra Nevada 
  foothills, and portions of the Kern County mountains north of 
  Tehachapi.

* WHEN...From 5 AM to 9 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ337>339-211245-
/O.CON.KHNX.WI.Y.0020.230321T1800Z-230322T1200Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
934 PM PDT Mon Mar 20 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...From 11 AM Tuesday to 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
107 
WWUS76 KHNX 211107
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
407 AM PDT Tue Mar 21 2023

CAZ300-308-313-334>336-220400-
/O.CON.KHNX.HW.W.0009.230321T1200Z-230322T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of San Luis Reservoir, Blackwells Corner, 
McKittrick, Taft, Tehachapi, Grapevine, Lebec, and Frazier Park
407 AM PDT Tue Mar 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...West Side Mountains north of 198, West Side Mountains 
  South of 198, Buena Vista, Tehachapi, Grapevine and Frazier 
  Mountain Communities.

* WHEN...From 5 AM to 9 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ301>307-309>312-314>317-319-321-332-333-220400-
/O.CON.KHNX.WI.Y.0020.230321T1200Z-230322T0400Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada -
Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-
Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville -
Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Mariposa Madera Foothills-Fresno-
Tulare Foothills-South End Sierra Foothills-Kern River Valley-
Piute Walker Basin-
Including the cities of Los Banos, Merced, Madera, Atwater, 
Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, 
Lemoore Station, Five Points, Kettleman City, Selma, Sanger, 
Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, 
Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, 
Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, 
Lamont, Arvin, El Portal, Mariposa, Millerton Lake, 
Lake Isabella, and Kernville
407 AM PDT Tue Mar 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of the San Joaquin Valley and Sierra Nevada 
  foothills, and portions of the Kern County mountains north of 
  Tehachapi.

* WHEN...From 5 AM to 9 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ337>339-220515-
/O.CON.KHNX.WI.Y.0020.230321T1800Z-230322T1200Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
407 AM PDT Tue Mar 21 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...From 11 AM Tuesday to 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
688 
WWUS76 KHNX 211943
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1243 PM PDT Tue Mar 21 2023

CAZ334>336-212045-
/O.CAN.KHNX.HW.W.0009.000000T0000Z-230322T0400Z/
Tehachapi-Grapevine-Frazier Mountain Communities-
Including the cities of Tehachapi, Grapevine, Lebec, 
and Frazier Park
1243 PM PDT Tue Mar 21 2023

...HIGH WIND WARNING IS CANCELLED...

The High Wind Warning is cancelled and has been replaced with a
Winter Storm Warning.

$$

CAZ333-212045-
/O.CAN.KHNX.WI.Y.0020.000000T0000Z-230322T0400Z/
Piute Walker Basin-
1243 PM PDT Tue Mar 21 2023

...WIND ADVISORY IS CANCELLED...

The Wind Advisory is cancelled and has been replaced with a 
Winter Storm Warning.

$$

CAZ300-308-313-220400-
/O.CON.KHNX.HW.W.0009.000000T0000Z-230322T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of San Luis Reservoir, Blackwells Corner, 
McKittrick, and Taft
1243 PM PDT Tue Mar 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...West Side Mountains north of 198, West Side Mountains 
  South of 198, Buena Vista, Tehachapi, Grapevine and Frazier 
  Mountain Communities.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ301>307-309>312-314>317-319-321-332-220400-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-230322T0400Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada -
Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-
Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville -
Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Mariposa Madera Foothills-Fresno-
Tulare Foothills-South End Sierra Foothills-Kern River Valley-
Including the cities of Los Banos, Merced, Madera, Atwater, 
Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, 
Lemoore Station, Five Points, Kettleman City, Selma, Sanger, 
Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, 
Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, 
Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, 
Lamont, Arvin, El Portal, Mariposa, Millerton Lake, 
Lake Isabella, and Kernville
1243 PM PDT Tue Mar 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of the San Joaquin Valley and Sierra Nevada 
  foothills, and portions of the Kern County mountains north of 
  Tehachapi.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ337>339-220400-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-230322T1200Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
1243 PM PDT Tue Mar 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
475 
WWUS76 KHNX 220343
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
843 PM PDT Tue Mar 21 2023

CAZ300-308-313-220445-
/O.EXP.KHNX.HW.W.0009.000000T0000Z-230322T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of San Luis Reservoir, Blackwells Corner, 
McKittrick, and Taft
843 PM PDT Tue Mar 21 2023

...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

Wind speeds are no longer high enough to warrant a warning.

$$

CAZ301>307-309>312-314>317-319-321-332-220445-
/O.EXP.KHNX.WI.Y.0020.000000T0000Z-230322T0400Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada -
Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-
Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville -
Reedley-Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Mariposa Madera Foothills-Fresno-
Tulare Foothills-South End Sierra Foothills-Kern River Valley-
Including the cities of Los Banos, Merced, Madera, Atwater, 
Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, 
Lemoore Station, Five Points, Kettleman City, Selma, Sanger, 
Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, 
Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, 
Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, 
Lamont, Arvin, El Portal, Mariposa, Millerton Lake, 
Lake Isabella, and Kernville
843 PM PDT Tue Mar 21 2023

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Wind speeds are no longer high enough to warrant an advisory.

$$

CAZ337>339-221145-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-230322T1200Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, 
California City, Randsburg, and Edwards AFB
843 PM PDT Tue Mar 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave 
  Desert.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Mar 20, 1:33 PM PDT, 1 minute earlier.

Area forecast discussion, Mar 20, 1:33 PM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Hanford CA
133 PM PDT Mon Mar 20 2023

.SYNOPSIS...
Brief calm weather conditions will prevail for the rest of the
afternoon, before the next event begins. This event will start to
come into our CWA tonight, with the majority of the precipitation
falling Tuesday through Tuesday night. The system will be petering
out Wednesday afternoon and will have moved out completely by
Thursday morning. Calm weather will prevail for our area through
to Sunday night, with another system coming in Monday morning.

&&

.DISCUSSION...
The calm weather pattern will prevail until tomorrow morning when
an upper level trough will start to push in another storm system
to our CWA. This will bring rainfall to the San Joaquin Valley and
the Sierra foothills and snow showers to the Sierra Nevada above
5000ft. There will also be a chance for thunderstorms in the
valley tomorrow as the cold front associated with the system
moves past. High winds will impact I-5 pass and the mountains
surrounding it by early tomorrow morning and start to effect the
rest of the CWA by the late morning tomorrow. Thunderstorms will
be most likely Tuesday night.

Probabilities for most of our valley locations show 50-75% chance
of receiving 0.5 inches of rain on Tuesday, with Fresno showing a
85% chance of 0.5 inched of rain. Probabilities for some of our
foothills locations show 30-40% chance of 2 inches of rain or more
on Tuesday, and for some of our mountain locations show 45-70%
chance of more than a foot of snow on Tuesday.

After this system moves out of our area, calm weather will prevail
once again and run through Sunday, before another system will come
through the area on Monday. This system appears lighter than this
upcoming one, however this may change as more time passes and
confidence increases.

&&

.AVIATION...
VFR conditions will prevail for rest of the day. Some areas of
MVFR and IFR conditions are possible over the Sierra Nevada due to
the clouds and showers tonight and tomorrow afternoon.

&&

.AIR QUALITY ISSUES...
ISSUED:  03/19/2023 13:28
EXPIRES: 03/20/2023 23:59
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Wednesday afternoon
for CAZ318-320-322>331.

&&

public...EW
aviation....EW

weather.gov/hanford

In the hours before

Local storm report, Mar 20, 10:22 AM PDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1022 AM PDT MON MAR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       4 SSW BASS LAKE         37.27N 119.58W
03/20/2023  M1.89 INCH       MADERA             CA   PUBLIC

            TWO AMBIENT WEATHER REPORTS OF 1.89 INCHES
            OF RAINFALL YESTERDAY IN THE AREA.

&&

ML
Local storm report, Mar 20, 10:37 AM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1037 AM PDT MON MAR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       8 SE MIDPINES           37.46N 119.83W
03/20/2023  E1.69 INCH       MARIPOSA           CA   PUBLIC

            AVERAGE REPORT FROM A FEW AMBIENT WEATHER
            STATIONS IN THE AREA. RANGED FROM 1.55 TO
            1.98 INCHES OVER 24 HOURS.

&&

ML
Local storm report, Mar 20, 11:07 AM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1107 AM PDT MON MAR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 AM     HEAVY RAIN       7 SW FISH CAMP          37.42N 119.75W
03/20/2023  M1.99 INCH       MARIPOSA           CA   MESONET

            MESONET STATION MIAC1 MIAMI MOUNTAIN.

&&

ML
Local storm report, Mar 20, 11:08 AM PDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1108 AM PDT MON MAR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     HEAVY RAIN       2 SSW FISH CAMP         37.45N 119.65W
03/20/2023  M1.71 INCH       MADERA             CA   MESONET

            MESONET STATION DW0826 FISH CAMP-SUGAR PINE.

&&

ML
Local storm report, Mar 20, 11:09 AM PDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1109 AM PDT MON MAR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       11 WSW LAKE WISHON      36.96N 119.18W
03/20/2023  M1.24 INCH       FRESNO             CA   MESONET

            MESONET STATION FNWC1 FENCE MEADOW.

&&

ML

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:07 PM PDTAreal Flood AdvisoryHNXFresno, Madera25 days
Mar 19, 10:23 PM PDTAreal Flood AdvisoryHNXMadera, Mariposa103 min
Mar 20, 1:25 PM PDTWinter Storm WarningHNXFresno, Kern, Madera, Mariposa, Tulare, Tuolumne58 hr
Mar 20, 1:34 PM PDTWind AdvisoryHNXFresno, Kern, Kings, Madera, Mariposa, Merced and 1 more39 hr
Mar 20, 2:02 PM PDTFlood WatchHNXFresno, Kern, Kings, Madera, Mariposa, Merced and 1 more57 hr

Nearby

High Wind Warnings in California, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.